Alert archive / Kansas / Flash Flood Watches in 2015
Flash Flood Watch 9, NWS Topeka, KS
NWS Topeka, KS issued this flash flood watch at Sep 18, 2015, 9:52 AM CDT for 13 counties in Kansas. It took effect at Sep 18, 2015, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2015, 9:52 AM CDT (14:52 UTC)
- In effect from
- Sep 18, 2015, 10:00 AM CDT
- Expired
- Sep 18, 2015, 7:10 PM CDT
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- None
Counties Anderson County, KS, Brown County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 42 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 2.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
759 WGUS63 KTOP 181452 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 952 AM CDT FRI SEP 18 2015 .A VERY MOIST AIRMASS IS EXPECTED TO REMAIN OVER EAST CENTRAL AND PARTS OF NORTHEAST KS WITH THE POTENTIAL FOR MULTIPLE ROUNDS OF THUNDERSTORMS. THE THUNDERSTORMS ARE EXPECTED TO BE EFFICIENT RAIN PRODUCERS WITH TORRENTIAL RAINFALL POSSIBLE AT TIMES. WHILE THE WIDESPREAD RISK FOR FLASH FLOODING IS RELATIVELY LOW...LOCATIONS THE RECEIVE REPEATED HEAVY RAIN COULD HAVE FLASH FLOODING OCCUR. KSZ011-012-024-182300- /O.NEW.KTOP.FF.A.0009.150918T1500Z-150919T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEMAHA-BROWN-JACKSON- INCLUDING THE CITIES OF...SENECA...HIAWATHA...HOLTON 952 AM CDT FRI SEP 18 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST KANSAS... INCLUDING THE FOLLOWING BROWN...JACKSON AND ...NEMAHA. * THROUGH THIS EVENING * THUNDERSTORMS WITH TORRENTIAL RAINFALL COULD POSSIBLY MOVE OVER SOME LOCATIONS REPEATEDLY LEADING TO FLASH FLOODING. * REPEATED ROUNDS OF VERY HEAVY RAINFALL WOULD LEAD TO RAPID RISES ON AREA CREEKS AND STREAMS, ALONG WITH STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KSZ026-037>040-054>056-058-059-182300- /O.NEW.KTOP.FF.A.0009.150918T1500Z-150919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN- COFFEY-ANDERSON- INCLUDING THE CITIES OF...OSKALOOSA...COUNCIL GROVE...ALMA... TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...OTTAWA...BURLINGTON... LEBO...GARNETT 952 AM CDT FRI SEP 18 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE FOLLOWING IN EAST ...CENTRAL KANSAS...ANDERSON...COFFEY...DOUGLAS...FRANKLIN...LYON... MORRIS...OSAGE...SHAWNEE AND WABAUNSEE. IN NORTHEAST KANSAS... JEFFERSON. * THROUGH LATE TONIGHT * THUNDERSTORMS WITH TORRENTIAL RAINFALL COULD POSSIBLY MOVE OVER SOME LOCATIONS REPEATEDLY LEADING TO FLASH FLOODING. * REPEATED ROUNDS OF VERY HEAVY RAINFALL WOULD LEAD TO RAPID RISES ON AREA CREEKS AND STREAMS, ALONG WITH STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WOLTERS
4 follow-up statements
832 WGUS63 KTOP 181828 FFATOP FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 128 PM CDT FRI SEP 18 2015 KSZ011-012-024-181930- /O.CAN.KTOP.FF.A.0009.000000T0000Z-150919T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEMAHA-BROWN-JACKSON- INCLUDING THE CITIES OF...SENECA...HIAWATHA...HOLTON 128 PM CDT FRI SEP 18 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST KANSAS HAS BEEN CANCELLED. THE COLD FRONT CONTINUES TO MOVE SOUTH OF THE AREA...SO THE CHANCES FOR HEAVY RAINFALL AND LOCAL FLASH FLOODING WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON. $$ KSZ026-037>040-054>056-058-059-190230- /O.CON.KTOP.FF.A.0009.000000T0000Z-150919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN- COFFEY-ANDERSON- INCLUDING THE CITIES OF...OSKALOOSA...COUNCIL GROVE...ALMA... TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...OTTAWA...BURLINGTON... LEBO...GARNETT 128 PM CDT FRI SEP 18 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KANSAS AND NORTHEAST KANSAS... INCLUDING THE FOLLOWING IN EAST ...CENTRAL KANSAS...ANDERSON... COFFEY...DOUGLAS...FRANKLIN...LYON...MORRIS...OSAGE...SHAWNEE AND WABAUNSEE. IN NORTHEAST KANSAS...JEFFERSON. * UNTIL 1 AM CDT SATURDAY * THUNDERSTORMS WITH TORRENTIAL RAINFALL COULD MOVE OVER SOME LOCATIONS THAT RECEIVED HEAVY RAINFALL THIS MORNING...LEADING TO FLASH FLOODING. * REPEATED ROUNDS OF VERY HEAVY RAINFALL WOULD LEAD TO RAPID RISES ON AREA CREEKS AND STREAMS... ALONG WITH STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WOLTERS
079 WGUS63 KTOP 182006 FFATOP FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 306 PM CDT FRI SEP 18 2015 KSZ026-037>039-182115- /O.CAN.KTOP.FF.A.0009.000000T0000Z-150919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE- INCLUDING THE CITIES OF...OSKALOOSA...COUNCIL GROVE...ALMA... TOPEKA 306 PM CDT FRI SEP 18 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS AND NORTHEAST KANSAS HAS BEEN CANCELLED. RAINFALL AMOUNTS RESULTING IN FLASH FLOODING ARE NO LONGER ANTICIPATED. $$ KSZ040-054>056-058-059-190415- /O.CON.KTOP.FF.A.0009.000000T0000Z-150919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OSAGE CITY... OTTAWA...BURLINGTON...LEBO...GARNETT 306 PM CDT FRI SEP 18 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL KANSAS...INCLUDING THE FOLLOWING COUNTIES...ANDERSON...COFFEY...DOUGLAS...FRANKLIN...LYON AND ...OSAGE. * UNTIL 1 AM CDT SATURDAY * THUNDERSTORMS WITH TORRENTIAL RAINFALL COULD MOVE OVER SOME LOCATIONS THAT RECEIVED HEAVY RAINFALL THIS MORNING...LEADING TO FLASH FLOODING. * REPEATED ROUNDS OF VERY HEAVY RAINFALL WOULD LEAD TO RAPID RISES ON AREA CREEKS AND STREAMS... ALONG WITH STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
828 WGUS63 KTOP 182252 FFATOP FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 552 PM CDT FRI SEP 18 2015 KSZ040-054-055-190000- /O.CAN.KTOP.FF.A.0009.000000T0000Z-150919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DOUGLAS-LYON-OSAGE- INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OSAGE CITY 552 PM CDT FRI SEP 18 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL KANSAS HAS BEEN CANCELLED. THE SURFACE COLD FRONT HAS MOVED TO THE EAST OF THE AREA AND THE THREAT FOR HEAVY RAINFALL HAS ENDED. $$ KSZ056-058-059-190600- /O.CON.KTOP.FF.A.0009.000000T0000Z-150919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...OTTAWA...BURLINGTON...LEBO...GARNETT 552 PM CDT FRI SEP 18 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL KANSAS...INCLUDING THE FOLLOWING ANDERSON...COFFEY AND ...FRANKLIN. * UNTIL 1 AM CDT SATURDAY * THUNDERSTORMS WITH TORRENTIAL RAINFALL COULD MOVE OVER SOME LOCATIONS THAT RECEIVED HEAVY RAINFALL THIS MORNING...LEADING TO FLASH FLOODING. * REPEATED ROUNDS OF VERY HEAVY RAINFALL WOULD LEAD TO RAPID RISES ON AREA CREEKS AND STREAMS... ALONG WITH STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
340 WGUS63 KTOP 190010 FFATOP FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 710 PM CDT FRI SEP 18 2015 KSZ056-058-059-190115- /O.CAN.KTOP.FF.A.0009.000000T0000Z-150919T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...OTTAWA...BURLINGTON...LEBO...GARNETT 710 PM CDT FRI SEP 18 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL KANSAS HAS BEEN CANCELLED. THE COLD FRONT HAS NOW PASSED THROUGH THE AREA, SO THERE ARE NO MORE FLOODING CONCERNS AT THIS TIME. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at Sep 18, 6:34 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Sep 18, 6:34 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 634 AM CDT FRI SEP 18 2015 ...Update to aviation forecast discussion... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 255 AM CDT FRI SEP 18 2015 Early this morning the cold front was roughly bisecting the CWA, stretching from Alta Vista to Wamego to Hiawatha. The mid-level trough was stretched across the northern Rockies, advancing into the Northern Plains. Water vapor imagery showed a weak embedded wave within the mid-level flow over southeast Kansas, which, combined with the low-level jet axis, was helping to produce scattered thunderstorms that were tracking northeastward into east central Kansas. Short-range models show these scattered storms diminishing across east central Kansas shortly after sunrise, with the focus for additional showers and thunderstorms shifting northward to the Nebraska/Kansas border as some enhanced lift is expected across that area ahead of the advancing trough. While the best moisture and lift with this morning activity may be focused in far southeast Nebraska, there is some uncertainty still amongst the short-range models with how far south into north central and northeast Kansas this precipitation will develop. The coverage of this morning activity certainly may have an impact on the potential for severe storms this afternoon as there is uncertainty with regards to how much the region will destabilize this morning into this afternoon. However, there is the potential for several favorable conditions to come together to support the development of some supercell thunderstorms. Expect enhanced lift by this afternoon as you have the cold front still stretched across eastern Kansas and the mid- level trough sweeping across the Northern and Central Plains, which will help to push this stalled system eastward out of the area by this evening. In addition to ample lift in the low/mid levels, models continue to show limited inhibition by early to mid afternoon with CAPE values upwards of 1500-2000 J/kg and 0-6km bulk shear values of around 40kts. As a result, the primary threats will be some damaging winds and large hail. However, it is worth noting that 0-1km bulk shear and helicity values across far northeast Kansas into northwest/far northern Missouri suggest that there is an isolated tornado threat as well for a small window of time, likely mid to late afternoon for far northeast Kansas. Also cannot rule out the potential for some locally heavy rainfall from these storms as PWAT values should be upwards of 1.7-1.9 inches with some training storms possible as the low-level flow should be roughly parallel to the exiting boundary. The main area of concern for some localized flooding would be across far northeast Kansas where upwards of 2-3 inches of rain fell last evening from thunderstorms. The advancing trough will help to quickly push the front eastward out of the area by early evening, with cooler, drier air quickly surging into the area behind this system. With the placement of the front and the potential for scattered morning precipitation, have cooled high temperatures a bit for today with a decent spread expected, ranging from around 70 in north central Kansas to the middle 80s in east central Kansas. Expect dry conditions by the overnight hours tonight and temperatures cooling into the upper 40s to low 50s. .LONG TERM...(Saturday THROUGH Thursday) ISSUED AT 255 AM CDT FRI SEP 18 2015 The strong cold front will have pushed through the forecast area by early Saturday morning with precipitation rapidly clearing out. Strong high pressure will build toward the area and remnant low level moisture may allow patchy fog to develop around sunrise on Saturday in north central KS where winds will become light. Temperatures will be much cooler through the weekend with highs around 70 on Saturday and in the mid 70s on Sunday. Lows each morning should be around 50...cooler in north central KS early Saturday and cooler in eastern KS early Sunday given proximity to the surface high pressure and heart of the cool airmass. By late Sunday, short wave energy will move northwest to southeast across the area. This will provide a fair amount of vertical motion across the area but moisture will be lacking and have kept the forecast dry at this time. Weak upper ridging builds into the region for early next week with an associated warming trend back well into the 80s for much of the week. Monday night into Tuesday a weak front will sag into the area and may provide a focus for a few storms. Otherwise the next potential precipitation maker is in the form of a short wave trough forecast to move from Southern California into the Central Plains by Thursday. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z Saturday MORNING) ISSUED AT 633 AM CDT FRI SEP 18 2015 For the 12z TAFs, morning thunderstorms may pass near KTOP/KFOE before exiting to the east. With the cold front lingering in the area, expect wind directions to be a bit variable at times near the TAF sites. Better chances for more widespread showers and thunderstorms will be this afternoon into early evening as the cold front tracks to the east. Any storms that develop near the TAF sites this afternoon may be capable of producing stronger wind gusts. Winds will shift to the north behind the frontal passage this evening through the overnight hours. There is uncertainty as to whether or not MVFR stratus will develop this evening and overnight behind this exiting system, so future TAF issuances will need to continue to monitor this potential. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hennecke LONG TERM...Barjenbruch AVIATION...Hennecke
Hazardous weather outlook, Sep 18, 4:41 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 441 AM CDT FRI SEP 18 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-190945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 441 AM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS PORTIONS OF EAST CENTRAL KANSAS AND ALONG THE KANSAS NEBRASKA STATE BORDER. WHILE THE POTENTIAL FOR SEVERE STORMS IS LOW...CANNOT RULE OUT SOME SMALL HAIL AND GUSTY WINDS FROM ANY STRONGER STORMS. THUNDERSTORM CHANCES INCREASE BY EARLY TO MID AFTERNOON WITH STORMS LIKELY ACROSS NORTHEAST AND EAST CENTRAL KANSAS. WHILE THE SEVERITY OF THESE STORMS WILL BE CONDITIONAL AND AFFECTED BY THE COVERAGE OF MORNING PRECIPITATION...THERE CERTAINLY IS THE POTENTIAL FOR THE DEVELOPMENT OF SOME STRONG TO SEVERE STORMS DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND SOME LOCALLY HEAVY RAINFALL. HOWEVER...THERE IS ALSO AN ISOLATED TORNADO THREAT ACROSS NORTHEAST KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Local storm report, Sep 18, 5:55 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
555 AM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM HAIL 1 WSW OSAGE CITY 38.63N 95.83W
09/18/2015 E0.88 INCH OSAGE KS TRAINED SPOTTER
STRONG WINDS ALSO REPORTED.
&&
BARJENBRUCHLocal storm report, Sep 18, 6:06 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
606 AM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM TSTM WND DMG OSAGE CITY 38.63N 95.83W
09/18/2015 OSAGE KS LAW ENFORCEMENT
DISPATCH REPORTS TREES AND POWER LINES DOWN IN OSAGE
CITY.
&&
BARJENBRUCHSpecial weather statement, Sep 18, 6:20 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
620 AM CDT FRI SEP 18 2015
KSZ058-059-181145-
ANDERSON-COFFEY-
620 AM CDT FRI SEP 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COFFEY AND
NORTHWESTERN ANDERSON COUNTIES UNTIL 645 AM CDT...
AT 620 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEW STRAWN...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...NEW STRAWN...WESTPHALIA AND HARRIS.
LAT...LON 3828 9584 3844 9562 3843 9551 3839 9551
3839 9528 3819 9537 3814 9561
TIME...MOT...LOC 1120Z 240DEG 34KT 3827 9563
BBSpecial weather statement, Sep 18, 6:29 AM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 629 AM CDT FRI SEP 18 2015 KSZ038-039-055-181200- WABAUNSEE-OSAGE-SHAWNEE- 629 AM CDT FRI SEP 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WABAUNSEE... SOUTHWESTERN SHAWNEE AND NORTHWESTERN OSAGE COUNTIES UNTIL 700 AM CDT... AT 629 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARVEYVILLE...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN TOPEKA...DOVER...AUBURN...HARVEYVILLE AND PAULINE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 BETWEEN MILE MARKERS 351 AND 355. KANSAS TURNPIKE BETWEEN MILE MARKERS 156 AND 176. LAT...LON 3874 9598 3889 9610 3910 9581 3888 9558 TIME...MOT...LOC 1129Z 238DEG 30KT 3886 9596 BB
Special weather statement, Sep 18, 7:19 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
719 AM CDT FRI SEP 18 2015
KSZ026-039-040-181245-
JEFFERSON-DOUGLAS-SHAWNEE-
719 AM CDT FRI SEP 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHAWNEE...SOUTHWESTERN
JEFFERSON AND NORTHWESTERN DOUGLAS COUNTIES UNTIL 745 AM CDT...
AT 719 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EASTERN TOPEKA...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TOPEKA...TECUMSEH...PERRY...MERIDEN...LECOMPTON...BERRYTON AND
GRANTVILLE.
THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 177 AND 192.
LAT...LON 3891 9560 3907 9580 3922 9561 3922 9559
3923 9559 3925 9556 3905 9534
TIME...MOT...LOC 1219Z 232DEG 31KT 3905 9565
BBSpecial weather statement, Sep 18, 9:13 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
913 AM CDT FRI SEP 18 2015
KSZ054-058-181445-
LYON-COFFEY-
913 AM CDT FRI SEP 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COFFEY AND SOUTHEASTERN
LYON COUNTIES UNTIL 945 AM CDT...
AT 912 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHEAST OF MADISON...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...NEW STRAWN...HARTFORD...BETO JUNCTION AND JOHN REDMOND
RESERVOIR.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 153 AND 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3817 9596 3817 9614 3824 9618 3843 9578
3843 9561 3817 9564 3810 9596
TIME...MOT...LOC 1412Z 243DEG 29KT 3820 9605The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:04 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 41 min |
| Sep 17, 7:12 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 48 min |
| Sep 17, 7:57 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 48 min |
| Sep 17, 8:42 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson | 22 min |
| Sep 17, 9:06 PM CDT | Special Weather Statement | TOP | Jackson | 24 min |
| Sep 17, 9:09 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson | 23 min |
| Sep 17, 9:28 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 32 min |
| Sep 17, 9:51 PM CDT | Special Weather Statement | TOP | Jefferson | 24 min |
| Sep 18, 5:41 AM CDT | Special Weather Statement | TOP | Osage | 34 min |
| Sep 18, 5:47 AM CDT | Severe Thunderstorm Warning | TOP | Osage | 28 min |
| Sep 18, 6:20 AM CDT | Special Weather Statement | TOP | Coffey | 25 min |
| Sep 18, 6:25 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 20 min |
| Sep 18, 6:29 AM CDT | Special Weather Statement | TOP | Shawnee | 31 min |
| Sep 18, 6:44 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 34 min |
| Sep 18, 7:19 AM CDT | Special Weather Statement | TOP | Shawnee | 26 min |
| Sep 18, 9:13 AM CDT | Special Weather Statement | TOP | Coffey | 32 min |
| Sep 18, 1:42 PM CDT | Special Weather Statement | TOP | Anderson | 18 min |
| Sep 18, 2:38 PM CDT | Special Weather Statement | TOP | Franklin | 22 min |
| Sep 18, 5:39 PM CDT | Special Weather Statement | TOP | Douglas | 21 min |
Nearby
Flash Flood Watches in Kansas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.